Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 1, NWS Brownsville, TX

January 8, 20065 counties in Texas

NWS Brownsville, TX issued this wind advisory at Jan 8, 2006, 11:24 AM CST for 5 counties in Texas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2006, 11:24 AM CST (17:24 UTC)
Expired
Jan 8, 2006, 6:00 PM CST
In force
7 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 5.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2006-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2006-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS74 KBRO 081724
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1124 AM CST SUN JAN 8 2006

...STRONG SOUTHERLY WINDS EXPECTED ACROSS PORTIONS OF DEEP SOUTH
TEXAS TODAY...

.A DEVELOPING LOW PRESSURE AREA OVER THE SOUTH CENTRAL PLAINS
STATES WILL PRODUCE VERY WINDY CONDITIONS ACROSS DEEP SOUTH
TEXAS TODAY. THE STRONG SOUTHERLY WINDS WILL DIMINISH BY SUNSET
THIS EVENING.  

TXZ250-251-253>257-090000-
/O.NEW.KBRO.WI.Y.0001.060108T1724Z-060109T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
1124 AM CST SUN JAN 8 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR
THE EASTERN PORTION OF DEEP SOUTH TEXAS. THIS ADVISORY INCLUDES
THE COUNTIES OF BROOKS...KENEDY...HIDALGO...WILLACY AND CAMERON.

A STRONG SURFACE LOW PRESSURE AREA DEVELOPING ACROSS THE SOUTH
CENTRAL PLAINS STATES TODAY WILL PRODUCE STRONG SOUTHERLY WINDS
TODAY ACROSS THE EASTERN PORTIONS OF DEEP SOUTH TEXAS. STRONG
SOUTHERLY WINDS FROM 25 TO 35 MPH WILL BE EXPECTED WITHIN THE
ADVISORY AREA THROUGH 6 PM THIS AFTERNOON. AFTER 6 PM...THE WINDS
WILL BEGIN TO DIMINISH EVENTUALLY REACHING THE 10 TO 15 MPH FROM
THE SOUTH AFTER SUNSET THIS EVENING.  

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS FROM 25 TO TO 35
MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST AND WEST BOUND
HIGHWAYS. PLEASE USE EXTRA CAUTION WHEN DRIVING TODAY.

$$

SPEECE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jan 8, 11:10 AM CST, 14 minutes earlier.

Area forecast discussion, Jan 8, 11:10 AM CST, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1110 AM CST SUN JAN 8 2006

.DISCUSSION...WILL GO AHEAD WITH A WIND ADVISORY FOR THE EASTERN
PORTIONS OF THE BRO CWA AS SURFACE OBS SHOW THAT THE GRADIENT HAS
TIGHTENED UP ENOUGH TO PUSH WINDS TO NEAR WIND ADVISORY LEVELS.
NO OTHER CHANGES NEEDED AT THE MOMENT.
&&

.MARINE...BUOY020 REPORTS WINDS AND SWELLS INTO SCA LEVELS AND THESE
CONDITIONS SHOULD PERSIST INTO THE AFTERNOON HOURS. CONDITIONS
ACROSS THE BAY WATERS ARE LAGGING BEHIND THE GULF WATERS...BUT THIS
SHOULD INCREASE OVER THE NEXT COUPLE OF HOURS.  CURRENT CWF LOOKS OK
WITH NO CHANGES NEEDED.
&&

.AVIATION...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS.
SURFACE WINDS AND THE LOWER RGV AIRPORTS HAVE BEGUN TO RESPOND TO
THE TIGHTENING PGF AND SHOULD PEAK LATER THIS AFTERNOON IN THE 20 TO
30 KNOT RANGE.  OVERALL TRENDS INDICATED IN THE CURRENT TAFS LOOK OK
WITH NO MAJOR CHANGES NEEDED AT THE MOMENT.
&&

.PREV DISCUSSION...ISSUED AT 418 AM CST SUN JAN 8 2006...MAIN
CONCERN OF THE FORECAST IS THE WINDY CONDITIONS EXPECTED TODAY ALONG
THE LOWER TEXAS COAST AND OVER MOST OF THE RIO GRANDE VALLEY. THIS
SOUTHERLY FLOW WILL PRODUCE SMALL CRAFT ADVISORY CONDITIONS FOR THE
ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS TODAY...AND...WHEN
COMBINED WITH RELATIVELY LOW RELATIVE HUMIDITY VALUES...RED FLAG
WARNING FIRE CONDITIONS FOR THE CENTRAL AND EASTERN PORTIONS OF THE
BRO CWFA THIS AFTERNOON. OTHERWISE...COLD FRONT PROGGED BY GFS TO
PASS THROUGH DEEP SOUTH TEXAS ON TUESDAY MORNING...WITH A SLIGHT
CHANCE OF SHOWERS POSSIBLE IN ASSOCIATION WITH THE FRONTAL PASSAGE.
ANOTHER COLD FRONTAL PASSAGE ...EXPECTED TO BE DRY...ON TAP FOR
FRIDAY MORNING. THESE FRONTS WILL SERVE TO REDUCE TEMPERATURES TO
NEAR NORMAL FOR TUESDAY AND SATURDAY...RESPECTIVELY. REMAINDER OF
THE FORECAST APPEARS DRY WITH ABOVE NORMAL TO WELL ABOVE NORMAL
TEMPERATURES AND CLEAR TO PARTLY CLOUDY SKIES.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY TXZ250-251-253-254>257 UNTIL 00Z THIS EVENING.
SCA GMZ150-155-170-175 10Z TO 00Z TODAY.
SCA GMZ130 15Z TO 00Z TODAY.
RFW TXZ250-251-253>257 16Z TO 00Z TODAY.

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...55
MARINE/AVIATION...60
HMT/MESO...VEGA
Hazardous weather outlook, Jan 8, 5:43 AM CST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
543 AM CST SUN JAN 8 2006

TXZ248>257-091145-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
543 AM CST SUN JAN 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FOR TODAY FROM 10 AM TO 6 PM FOR
BROOKS...KENEDY...HIDALGO...WILLACY AND CAMERON COUNTIES. A SMALL
CRAFT ADVISORY IS IN EFFECT FOR TODAY FOR THE LAGUNA MADRE AND
OFFSHORE WATERS. A SMALL CRAFT ADVISORY MAY BE EXTENDED INTO
TONIGHT FOR THE OFFSHORE WATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.